Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 71, NWS Jacksonville, FL

December 21, 20095 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Dec 21, 2009, 2:55 AM EST for 5 counties in Florida. It took effect at Dec 21, 2009, 12:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2009, 2:55 AM EST (07:55 UTC)
In effect from
Dec 21, 2009, 12:00 PM EST
Expired
Dec 21, 2009, 11:31 AM EST
In force
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 210755 AAA
RFWJAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 AM EST MON DEC 21 2009

FLZ038-210900-
/O.CAN.KJAX.FW.A.0065.091221T1700Z-091221T2200Z/
FLAGLER-
255 AM EST MON DEC 21 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

FLZ035>037-040-212000-
/O.UPG.KJAX.FW.A.0065.091221T1700Z-091221T2200Z/
/O.NEW.KJAX.FW.W.0071.091221T1700Z-091221T2200Z/
/O.NEW.KJAX.FW.A.0066.091222T1700Z-091222T2200Z/
GILCHRIST-ALACHUA-PUTNAM-MARION-
255 AM EST MON DEC 21 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. 

HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY AIR SETTLING IN
PLACE THIS AFTERNOON. LONG DURATIONS OF LOW RH ARE EXPECTED WITH
UP TO 4 TO 5 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY
BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE.

ON TUESDAY AFTERNOON...SIMILAR CONDITIONS ARE POSSIBLE WITH LONG
DURATIONS OF LOW RH EXPECTED WITH UP TO 4 TO 5 HOURS BELOW 35
PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM OUT IN THE 25 TO 30
PERCENT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ020>023-030-031-212000-
/O.NEW.KJAX.FW.W.0071.091221T1700Z-091221T2200Z/
/O.NEW.KJAX.FW.A.0066.091222T1700Z-091222T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-
255 AM EST MON DEC 21 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. 

HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY AIR SETTLING IN
PLACE THIS AFTERNOON. LONG DURATIONS OF LOW RH ARE EXPECTED WITH
UP TO 4 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM
OUT AROUND 30 PERCENT.

ON TUESDAY AFTERNOON...SIMILAR CONDITIONS ARE POSSIBLE WITH LONG
DURATIONS OF LOW RH EXPECTED WITH UP TO 4 HOURS BELOW 35 PERCENT
POSSIBLE. MIN RH VALUES MAY BOTTOM OUT AROUND 30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
000 
WWUS82 KJAX 211631
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 AM EST MON DEC 21 2009

FLZ020>023-030-031-035>037-040-220045-
/O.CAN.KJAX.FW.W.0071.091221T1700Z-091221T2200Z/
/O.CON.KJAX.FW.A.0066.091222T1700Z-091222T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
PUTNAM-MARION-
1131 AM EST MON DEC 21 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY
AFTERNOON. 

HIGH CLOUDS HAVE OVERSPREAD THE REGION TODAY. THIS WILL SLOW
AFTERNOON HEATING AND MODERATE AFTERNOON HUMIDITIES. WHILE
HUMIDITIES MAY BRIEFLY REACH CRITICAL VALUES...BOTTOMING OUT AT
AROUND 30 PERCENT...DURATIONS ARE NOT EXPECTED TO MEET WARNING
CRITERIA THIS AFTERNOON.

ON TUESDAY AFTERNOON...LONG DURATIONS OF LOW RH WILL BE POSSIBLE
WITH UP TO 4 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY
BOTTOM OUT AROUND 30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Dec 20, 9:10 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Dec 20, 9:10 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EST SUN DEC 20 2009

...LIGHT FREEZE POSSIBLE WELL INLAND LATE TONIGHT...

.SHORT TERM...THICK HIGH CLOUDS CONTINUE TO STREAM ACROSS MOST OF
THE AREA FROM THE SW GOMEX AND CENTRAL AMERICA. ALTHO COLD AIR
ADVECTION AT THE SFC HAS ABOUT STOPPED...THERE IS STILL LIKELY SOME
OCCURRING FROM JUST ABOVE THE SFC TO 700 MB. THIS MAY LEAD TO SLOW
TEMP FALLS TO NEAR FORECAST MINS BY MORNING. THIS WILL PROBABLY NEED
TO BE AN ADVECTIVE EVENT SINCE RADIATIVE COOLING WILL BE REDUCED BY
CLOUD COVER. WAS TEMPTED TO SHAVE THE FL ZONES OUT OF THE FREEZE
WARNING...BUT AFTER COORDINATING WITH SURROUNDING OFFICES...HAVE
DECIDED TO LET OURS RIDE AS WELL. REMAINDER OF FORECAST IS ON TRACK.

&&

.AVIATION...VFR CONDITIONS TO CONTINUE THROUGH MONDAY.

&&

.MARINE...OFFSHORE BUOYS STILL SHOWING NW WINDS IN 15 TO 20 KNOT
RANGE. 18Z GFS MODEL VERIFYING WELL AT 00Z AND SHOWS WINDS STAYING
UP OVERNIGHT. NO CHANGES NEEDED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
     BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
     ALACHUA-BRADFORD-CLAY-DUVAL-FLAGLER-MARION-NASSAU-PUTNAM-ST
     JOHNS-UNION.

     FIRE WEATHER WATCH MON AFTERNOON FOR ALACHUA-FLAGLER-
     GILCHRIST-MARION-PUTNAM.

GA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
     COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...NONE.
&&

CARROLL/ZIBURA/PRESNALL
Hazardous weather outlook, Dec 20, 4:25 PM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EST SUN DEC 20 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211030-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
425 PM EST SUN DEC 20 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FREEZE WARNING FOR INLAND SOUTHEAST GEORGIA AND PORTIONS OF
INTERIOR NORTHEAST FLORIDA IN EFFECT TONIGHT...
...FROST ADVISORY FOR THE REMAINDER OF THE AREA AWAY FROM THE
COAST...

HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE GULF COAST STATES WITH
COLD NORTHWEST FLOW FOCUSING THE COLDEST TEMPERATURES TONIGHT ACROSS
INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH
FLORIDA. MINIMUM VALUES WILL APPROACH 30 DEGREES WITH SUB-FREEZING
DURATIONS OF AROUND 2 TO 3 HOURS EXPECTED. ALTHOUGH THE REMAINING
AREAS ARE NOT EXPECTING 2 HOURS OF FREEZING TEMPERATURES...AREAS OF
FROST ARE EXPECTED WEST OF THE INTRACOASTAL WATERWAY.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ALTAMAHA RIVER AT
BAXLEY...CHARLOTTE AND EVERETT. PLEASE REFER TO THE LATEST RIVER
FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE ALTAMAHA RIVER.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS.

FREEZING TEMPERATURES ARE LIKELY AGAIN TUESDAY MORNING ACROSS INLAND
AREAS. FROST IS EXPECTED INLAND BOTH TUESDAY AND WEDNESDAY MORNINGS.

ISOLATED THUNDERSTORMS MAY DEVELOP LATE THURSDAY IN ADVANCE OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:40 AM ESTFreeze WatchJAXBaker, Gilchrist, Suwannee, Union13 hr
Dec 21, 2:55 AM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union23 hr
Dec 21, 3:28 PM ESTFrost AdvisoryJAXBaker, Bradford, Nassau, Union18 hr
Dec 21, 3:28 PM ESTFreeze WarningJAXGilchrist, Suwannee18 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.